Abusing amphetamines for recreation is a dangerous practice. Even abusing them one time can cause a fatal overdose, but regular use can lead to an addiction that engenders a host of negative effects. Get professional help immediately if someone either has overdosed or abuses amphetamines regularly.
Signs and Symptoms of Amphetamine Overdose
The most immediate danger with amphetamine abuse is the possibility of death from cardiac arrest. Amphetamine overdose may also result in stroke, so it is important that you act quickly. Symptoms of amphetamine overdose include the following problems:
- Blurred vision
- Elevated body temperature
- Stomach cramps
- Impaired coordination
- Irregular heartbeat
- Irregular breathing
- Profuse sweating
- Violent behavior
If you suspect that someone has overdosed on amphetamines call 911 immediately and try to gather the following information:
- What drugs were taken
- How much was taken
- When the drug was taken
- The age of the victim
- If the drugs were taken with alcohol or other drugs
- What symptoms the person is experiencing
- If the person is conscious and breathing
You don’t require this information before calling 911, but it may expedite their treatment if they know what they are dealing with.
Signs of Amphetamine Addiction
Regular use of amphetamines can easily result in addiction, which can create a huge array of dangerous consequences, including the following:
- Adverse effects on health and psychological condition
- Complications in pregnancy and damage to unborn babies
- Traffic accidents
- Damage to family and interpersonal relationships
- Problems with a job or career
- Financial difficulties
- Trouble with the law
The following signs and symptoms may represent amphetamine addiction. However, it is important to remember that any of these signs can stem from other causes and not just amphetamine addiction. If you already suspect someone uses amphetamines, then these signs may validate your suspicions. On the other hand, if you noticed any of these signs, consider the possibility of addiction:
- Delusional thinking
- Weight loss
- Impaired judgment
- Suicidal thoughts, remarks or attempts
If more than one sign crops up in a user, seek help immediately.
Treatment for Amphetamine Overdose
Amphetamine overdose is an emergency situation; if you suspect that someone has overdosed on amphetamines, call 911 immediately. Furthermore, even if someone has yet to overdose, an amphetamine addict is still at great risk of dangerous complications. Therefore, consider amphetamine addiction an emergency in itself.
If you need assistance finding professional treatment for amphetamine addiction, call our 24 hour, toll-free helpline today for instant support.